classification of drugs >>> synthetic opioids >>>
Lydol is one of the first synthetic analgetics- it became known in 1937. Later they found by chance that lydol has also an analgetic affect and it was thought to be a harmless alternative of morphine; as it can be expected, this was not true, but it is still used. Lydol is almost ten times weaker than morphine and its effect is shorter; it causes weaker euphoria, but drug-addicts still use it, if they can't get anything stronger. For oppressing pain lydol is taken in doses of 50-100 mg, but narcotic users may take over 200 mg every 3 hours. For people without any experience, 1000 mg may cause death.
About 15 years ago we heard of a substance, known as MPPP. It was first synthesized in 1947 and the tests showed that it is an analgetic, as strong as heroin. Unfortunately it has, to a great extent, all the negative effects of morphine and heroin. The build-up of MPPP is very easy and this attracted the attention of illegal pharmaceutists. Its synthesis is definitely very simple, but even by the slightest change in the best conditions, another substance, which is famous by the name MPTP also occurs in the final product.
It is believed that MPTP is one of the most dangerous drugs ever known. It gets into the brain very quickly and easily and it is accumulated there, because it is very similar in structure to the natural neuro-mediator dopamine, found in the brain. Once, MPTP gets in a cell, it destroys the mitochondria and it dies. And as we know cells, which belong to the nervous system cannot be rebuilt. The use for a long period of time of even small doses leads to destruction of a whole part of the brain, called "substantia nigra". The results of this are very close to these of the Parkinson disease, which is an illness typical for old men. But the effects of MPTP are the same no matter what is the age or the sex of the person.
The first victims of MPTP, among narcotic addicts, died in 1976, but back then the cause for the death was not known. A serious research began in 1982. There were hundreds of patients with mysterious symptoms in the hospitals of California. Dr William Langston described the first patient that he received as literally frozen and unable to move or speak. The same illness was soon found in the first patient's girlfriend and later in other people, too. It was already clear that all of them were narcotic users and had taken something, offered to them as a synthetic heroin. Then they understood that this was MPPP with too much MPTP in it.